Log in
AF Association
15,758 members18,758 posts

Bisoprolol side affects?

Hi, I just wanted to know if anyone has had experience with weird side affects from bisoprolol? I’m only on 1.25mg but I’m only 22 And if small frame, iv been on these for five months now and never seemed to have a problem apart from hands changing colour and minor side affects.

The last week or so iv been having really unusual palpitations that are quite strong and make me feel slightly light headed and my eyesight is generally affected, chest pressure and feel tired also my tummy feels slightly sickly after I eat, and very slight breathlessness, I went to a&e two days ago because of this, ecg, chest X-ray, and bloods were all normal, so I’m very confused to why I’m feeling so weak😕

12 Replies
oldestnewest

are you on any other medication?

Reply

Only my contraceptive pill?

Reply

Ok, so it is possible that the Bisop is causing some of those symptoms.

For me i definitely feel tired and short of breath, also have a brain fog if i have more than 2.5mg.

2 likes
Reply

Yea my cardiologists secretary seems to think it’s the bisop but I wondered if anyone has similar symptoms, oh right my doctor said shortness of breath was my bisoprolol but it’s these funny palpitations that Iv been having that’s strange🤔

Reply

Have you been diagnosed with AF. Presumably, that is why you have been put on Bisoprolol. Both the condition and the meds will probably be the cause of your unpleasant experiences. Hopefully, yours is a temporary situation. The Bisoprolol is to prevent a too rapid heart rate. Palpitations can be unpleasant but are very common even with people who are AF free. They are scary but nothing to worry about.

1 like
Reply

I haven’t been diagnosed with anything at the moment, iv had all sorts of investigations but my heart is just randomly playing up👎🏻 and yes I’m hoping it’s just the bisop so I can d something about it, and yea they are scary when you have big ones

Reply

So sorry to hear that you are having these problems, especially in someone so young. I wonder if you are keeping a check on your resting heart rate? I wear a Fitbit that records mine, day and night, and I like to keep a check on that. There have been other people on this forum that have reported extremely low heart rates due to a sensitivity to Bisoprolol, and that might be the source of your problem. As you are already on the lowest dose available, maybe the doctor could change you to a different beta-blocker, there are some others available.

1 like
Reply

I felt very unwell on Bisoprolol but the dose has crept up and up over the past few weeks & now on 10mgm!!! Tired, chest felt 'heavy', stomach out of sorts, sweaty - generally feeling awful. Saw Cardiologist this week & he was great. He advised me to take the Bisoprolol at night before bed rather than the morning. Only been a couple of days but I do feel better. Might be worth a try for you. So sorry you're having this problem at such a young age. I do hope you feel better soon.

Reply

Hi Hayleywayley

I recently had a 7 day tape and it showed one episode of AF which went back to normal almost right away according to cardiologist. A few years ago I had an ttack of AF after viral infection and was put on bisoprolol. Unfortunately it gave me low HR readings. I had kept a record which showed this but I was also on flecainide. The doc told me to come off it and I eventually came off flecainide as well. It seemed the AF was caused by the viral infection. I had been quite ok off the tablets until this year, but I had another viral infection in November which I think may have caused the one AF reading and runs of atrial tachycardia. My watch telks me that I get lots of low heart rates of 49 which seem to occur when I wake up mostly but also have low blood presdure readings which my doc is aware of. The cardiologist wants me back on bisoprolol at 1.25 even though in 2015 he was aware that I did not get on with bisoprolol so I have contacted him about this.

I am concerned about going on it again as like you I dont want my HR dropping further prticularly in the night as it is dangerous as far as I am concerned, and from what I have read. I am going to find out what my HR was on my 7 day tape to see if it concurs with my watch. My doc wants mecto trial it even though I told her it caused me problems before. I was wondering about a pill in the pocket type and may adk about this. I am on NDT and the bloods had been fine, but have just had another one done. How complicated heatlh gets, especially when we get older!

JaneCx

Reply

Yes, I have had most of these on the same small dose, but I am sensitive to every pill they prescribe, and they do not work on-me whichmakes me most unhappy

I have recently been through the classic “oh well we will try this, and take a bigger dose etc “which backfired once again

Hopefully as you are very young, things will settle and they will find something that works do not hesitate to let your GP and other doctors know, don t just “put up” with side effects, they can do better!

Reply

Hi,

My palpitations respond to Propafenone 225 mg x three times daily, and any arrhythmia I may have.

Flecainide, on the other hand, helps my rate/rhythm but is useless with my palpitations. It appears not to make sense but it we are all different. Also, Propafenone may be illegal in some countries but it has been a life saver for me. Please keep trying things that make sense for you. Don't get discouraged.

Reply

Hi ...Yes..yes...yes to bisoporlol being cause of feeling unwell I had no Q/o/life taking it in morning switched to taking it at night ..I can feel the difference already Hayley ..worth a try !! All the best Celia x

Reply

You may also like...